Posted by Raza on February 14, 2012, at 18:18:57
In reply to Why does Wellbutrin cause rage/irritability?, posted by Joe Schmoe on November 16, 2010, at 6:58:47
Norepinephrine is definitely responsible for this. Short temper, impatience and conflict-exploring social attitude are highly characteristic of it.
However, from personal experience with dopaminergic drugs that are as close to not affecting (nor)epinephrine as they come, I do think dopamine contributes to a lesser degree. Dopamine release is pleasant, but its excessive, continuous presence can contribute to feelings of tension, impatience and agitability when you're not actively engaging activities that suit the mood (working focusedly towards some goal, in dopamine's case).
Still, if you're looking for a stimulant that doesn't cause these side effects, something that affects dopamine without affecting norepinephrine would almost certainly be an improvement over something that affects both. Augmenting wellbutrin with a full norepinephrine antagonist might also alleviate its unpleasant side.